I’m still in the early stages of recovery. As of right now, the DR is not comfortable with doing the surgery since one is located in the right frontal lobe and the other in the pons area. One of the symptoms that has been in existence since day 1 is my left side being numb and weak. I can tell the feeling is trying to come back at times, and in certain places. However, with that my entire left side feels like it’s on “fire”. It’s the best way I can describe the feeling. Has anyone ever experienced this, and did it get better for you as time progressed?
Thanks to you all!!
my right side is much weaker - i dribble on the write sometimes, and coldness is always an issue. And yes, it does sometimes feel like “fire” - not that much tho, to me. But its always much worse, in colder times. I always more up as much as i can, and and because my skin on the right is also not so good, i do have to put in some cream on my knee, toe and fingers. i use Dermol 500 Lotion, helps me quite abit.
Richard…thank you. I have also noticed that my left side is also colder than my right. It is odd when I find myself in situations where my right side is hot and my left side is cold…very strange feeling.
I have left-sided numbness, hypersensitivity & as you described, “fire” - OUCH! :0
The burning sensation I have is called ‘thalamic pain,’ also known as central nerve pain.
If you have central nerve pain, you might research then discuss w/ your drs. to possibly?? try Lyrica, Amytriptylin, Neurontin or Baclofen for starters. Some pts. find relief in these meds, while others like myself don’t.
You may also want to seek what’s available through a pain specialist.
Take care & hope this helps,
Thank you so much, Patti. The pain becomes so unbearable that I have to go to bed. Giving this feeling a name makes me feel better so I can start the research. DR’s appt coming up soon, and looking forward to addressing this with him. I had hoped it would resolve and go away. Thank you again for the info…I truly appreciate it!
Never heard of that, interesting…little bit of info -
"Thalamic syndrome (or thalamic pain syndrome) is a condition that can be associated with inadequate blood supply from the posterior cerebral artery. It is a rare neurological disorder in which the body becomes hypersensitive to pain as a result of damage to the thalamus, a part of the brain that affects sensation. The thalamus has been described as the brain’s sensory relay station. Primary symptoms include pain and loss of sensation, usually in the face, arms, and/or legs.
Pain or discomfort may be felt after being mildly touched or even in the absence of a stimulus. The pain associated with thalamic syndrome may be made worse by exposure to heat or cold and by emotional distress. Sometimes, this may include even such emotions as those brought on by listening to music."
Can u just give me a bit more info about theLyrica, etc? Whats that, some sort of prescription, steroid?
My 4th bleed & surgery was in the R. thalamus (on top of brainstem). Thalamic pain syndrome is also called central nerve pain & central pain.
The Central Pain Alliance gives a perfect description of it! http://www.centralpain.org/
Lyrica & Neurontin are anticonvulsants, Amitriptylin is a tricyclic antidepressant & Baclofen is a muscle relaxer and an antispastic agent. These meds are often prescribed for the relief of central nerve pain - sometimes it helps, sometimes it doesn’t. In my case, the above meds did not offer relief.
Relentless ‘burning’ is a constant for me & some days are more tolerable than others. During the daytime when/if I can busy myself is when it’s most tolerable. Temperatures, lack of sleep, emotions affect it as well. Sleep is the only ‘time out’ I get from it…
Here is a simplified explanation to the term, "central pain." :)
Click on the central pain 'tab' @ http://www.emiliemcmahon.ca/englishmrp.html
Patti, I was at a loss for this pain and how to deal with it. The pain is truly unbearable some days. You have given us a wealth of info, and I’m deeply appreciative. Thank you!!!
I have the same problem, i am undergoing treatment at UCL hospital, I myself have been given Amytriptylin, but i only take them when the pain and burning is to much, i found that stress and even giggling causes alot of pain and enhances the burning much more, i find then i get the cold effect its like its started raining on just part of the head, iv not found anything that seems to help but when its too much 100mg of Amytriptylin, knocks me out within 30mins but i have only been told to take it when its that bad, all the other time i have to put up with it, I have found the treatment has made me worse but read that it has helped many others, good luck and please talk to your gp about Amytriptylin, they will help when you sit and think “i just cant handle this no more” you get a good night sleep and i have found i feel a tiny bit better the next day,
Came upon this website for those of us coping with pain - looks good!
Have a good weekend everyone,
Crystal, my AVM was located in the left parietal area of my brain. My first symptom was left side facial and are pain, numbness, burning and tingling. It’s been two years since I had proton beam radiation because it was innoperable. The left side pain, numbness and all the other symptoms have only spread. Now to my leg and foot. I just started having stabbing pains shooting up into the bottom of my right foot. My neurologists at Loma Linda have always told me that these symptoms have nothing to do with the AVM. The AVM is 95% gone from the radiation treatment (Praise God!). But now I’m having all of the other symptoms. I have a neuro appointment Monday the 26th. I’m anxious to find out what they are going to say to me. I agree with them, it’s caused from something else. The AVM was found by luck while they were trying to find out why my face was numb. I know what you mean by feeling like “fire”. It’s agonizing. I’m so grateful for this website. It lets me know that I’m not alone. I think that very mild excercise helps at times along with static stretching done very carefully. Do your doctors think that these feeling you have are related to your AVM?
I came across a stroke pt. vid that describes thalamic pain / central pain PERFECTLY!
Obviously we have various degrees of pain & in comparison to the lady in the vid, I am fortunately able to do more…
Hope you are having a good weekend.